MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the bronchofiberscope imaged looked blurry.The device was returned for evaluation.During testing and inspection of the device, the following reportable malfunction was found: light guide lens had foreign objects.There were no reports of patient harm or impact associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
E1.Establishment name: (b)(6).The device was returned to olympus for evaluation and in addition to the reportable malfunction documented in b5, the remaining evaluation findings were as follows: due to deformation of bending tube, connection between bending section and connecting tube was not secured; due to wear of angle wire, bending angle in up direction did not meet the standard value; due to a dent on channel tube, forceps and channel cleaning brush could not be inserted smoothly; control unit was sticky due to water leakage; control unit, grip, and scope cover had discoloration; image guide bundle had a stain; connecting tube and universal cord had a dent; adhesive on bending section cover had a chip; connecting tube had a wrinkle and buckling; light guide connector and universal cord had a scratch; and eyepiece was deformed.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation and the information provided, it could not be determined what the foreign material was.There was no damage to the area where the foreign material was detected, and there were no obvious deviations from instructions for use (ifu) identified from review of the cleaning disinfection and sterilization (cds) steps provided by the customer.Therefore, the cause of the material remaining in the device could not be determined.The subject event can be detected and prevented by implementation in accordance with the below instructions for use.Instructions for bf- 3c40 series, operation manual, chapter 3 ¿preparation and inspection¿ describes how to detect the subject event.Instructions for bf- 3c40 series, reprocessing manual, chapter 3 ¿cleaning, disinfection, and sterilization procedures¿ describes how to prevent the subject event.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18643853
Report Number9610595-2024-02457
Device Sequence Number7316849
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown